MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-12
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the reducer instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted distal gastrectomy surgical procedure, there was a loss of pneumoperitoneum.As a result, the reducer could not be used.The procedure was completed with a backup reducer with no reports of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the insufflation issues did not lead to any intraoperative complications.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The reducer accessory was analyzed, and the complaint was not confirmed by failure analysis.Upon visual inspection, the accessory displayed no signs of physical damage.The accessory was placed on an in-house system and passed the recognition and engagement tests.The accessory was attached to and removed from the arm without any issues on multiple attempts.The reducer did not produce air or gas, so the complaint could not be confirmed.No product issue was identified.The probable root cause cannot be determined based on the information provided and failure analysis results.Issues related to errors or complications using the accessory reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22177862
Report Number2955842-2025-22740
Device Sequence Number12710067
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L80230914
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-12
Device Catalogue Number470381
Device Lot NumberL80230914
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown